Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy??
Jun 29, 2006

I just came home from the emergency room at the hospital. I have gone to my HIV specialist and he did not think it was HIV related. My pain is so intense in my left leg coming from the nerve. The doctor in the emergency room said that it could be neuropathy from my meds or an injury. He said that he has not seen anything like this pain, but for it to continue intense for over two months is unusual for a sport injury. He wants me to go to a neorologist now. Can the neourolgist know if it is drug related?? The x ray and all my labs came back fine. My friends said that he knows people who had severe neoropathy from videx, but tended to be more in the feet. All I know is that the pain is more often and intense now. Any more ideas for help??

nerve spasm May 22, 2006

I am on Viread, Viramune, and Videx. I have severe nerve spasm in one leg, near my knee. I tend to have it a couple of times a day, some days none. It is intense pain. I have it at least 5 days/wk.What can be causing this??

Response from Dr. Henry

Pain localized to the knee area as you describe would be unlikely due to HIV or one of your medications but more likely due to local nerve presssure, tendon, muscle, vaccular, or joint condition. An evaluation by your HIV specialist and/or neurologist or rheumatologist is recommended to narrow the possibilities and to devise a diagnostic and treatment plan. KH

Response from Dr. Conway

I agree with Dr. Henry's answer, as the pain you describe does not really sound like neuropathy. To me, the key at this point is to see the neurologist as they can do specific tests to establish the origin of the pain and begin specific treatment for it. If it does, in fact, turn out to be an atypical presentation of neuropathy, then you can consider substituting the Videx in your regimen for an agent that is not associated with neuropathy and then even going on some medication (such as gabapentin) that has previously been shown to be effective for neuropathic pain. In the meantime, I would strongly encourage you to stay away from addictive narcotic analgesics that may bring temporary relief, but which may later cause long-term problems with habituation and addiction while no longer controlling your pain.

Good luck with this difficult problem.



Previous
AIDS-Defining Afflictions
Next
Fear of having HIv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement